Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 137, NWS Denver/Boulder, CO

June 25, 2005Arapahoe County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 25, 2005, 2:54 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2005, 2:54 PM MDT (20:54 UTC)
Expired
Jun 25, 2005, 3:30 PM MDT
In force
36 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Arapahoe County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 252054
SVRBOU
COC005-039-252130-
/O.NEW.KBOU.SV.W.0137.050625T2054Z-050625T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
254 PM MDT SAT JUN 25 2005

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO
  EASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO

* UNTIL 330 PM MDT

* AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
  AGATE...OR ABOUT 25 MILES NORTHWEST OF LIMON...MOVING NORTH AT 10
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL
  AND AGATE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3931 10373 3931 10402 3930 10405 3945 10428
      3955 10423 3973 10409 3974 10402 3974 10371
      3974 10371 3933 10372

$$
2 follow-up statements
000 
WWUS55 KBOU 252113
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
313 PM MDT SAT JUN 25 2005

COC005-039-252130-
/O.CON.KBOU.SV.W.0137.000000T0000Z-050625T2130Z/
ELBERT CO-ARAPAHOE CO-
313 PM MDT SAT JUN 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM MDT FOR
EASTERN ARAPAHOE AND NORTHEASTERN ELBERT COUNTIES...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR DEER TRAIL...OR ABOUT 25 MILES NORTHWEST 
OF LIMON...MOVING NORTH AT 10 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEER TRAIL AND AGATE.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3931 10373 3931 10402 3930 10405 3945 10428
      3955 10423 3973 10409 3974 10402 3974 10371
      3974 10371 3933 10372

$$
000 
WWUS55 KBOU 252129
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
326 PM MDT SAT JUN 25 2005

COC005-039-252136-
/O.EXP.KBOU.SV.W.0137.000000T0000Z-050625T2130Z/
ELBERT CO-ARAPAHOE CO-
326 PM MDT SAT JUN 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ARAPAHOE AND
NORTHEASTERN ELBERT COUNTIES EXPIRED AT 330 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 3931 10373 3931 10402 3930 10405 3945 10428
      3955 10423 3973 10409 3974 10402 3974 10371
      3974 10371 3933 10372

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:20 AM MDT, 12 hours 34 minutes earlier.

Area forecast discussion, Jun 25, 2:20 AM MDT, 12 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
220 AM MDT SAT JUN 25 2005

.SHORT TERM...QUITE A BIT OF MID LEVEL MOISTURE WILL CONTINUE TO
MOVE ACROSS THE AREA THRU TONIGHT IN SW FLOW ALOFT.  THIS MOISTURE
COMBINED WITH FAVORABLE LAPSE RATES WILL GENERATE SCT TSTMS IN MOST
AREA LATER THIS AFTN INTO EVENING HOURS.  SFC BASED CAPES WILL RANGE
FROM 1500 TO 2500 J/KG OVER NERN CO BY AFTN AND WITH FAVORABLE SHEAR
WILL LIKELY SEE A FEW SVR STORMS WITH LARGE HAIL BEING THE MAIN
THREAT.  MEANWHILE PRECIPITABLE WATER VALUES WILL BE AROUND AN INCH
SO COULD SEE SOME HEAVY RAINS AS WELL IN SOME LOCATIONS.  HI TEMPS
TODAY MAY BE A FEW DEGREES WARMER THAN YESTERDAY WITH READINGS
MAINLY IN THE MID 80S TO AROUND 90 ACROSS NERN CO.  FOR TONIGHT
TSTMS WILL LINGER OVER THE NERN PLAINS DURING THE EVENING HOURS BUT
SHOULD END AROUND MIDNIGHT.

.LONG TERM...ON SUNDAY...THE UPPER RIDGE WILL REMAIN OVER THE SRN
PLAINS WITH A UPPER TROF OVER THE WEST COAST.  THE END RESULT IS A
CONTINUED SWLY FLOW OVR COLORADO.  THE NAM HAS THE LOW LEVEL THETA-E
RIDGE ALONG THE KANSAS BORDER...WITH A SLY SFC WNDS IN THE AFTN.
THIS MAY STILL ALLOW FOR A CONTINUED CHC OF THE DENVER CYCLONE IN
THE AFTN.  FCST CAPES ON SUNDAY AFTN GENERALLY RANGE FROM 950-1300
J/KG...WITH A FAIRLY UNIFORM SWLY FLOW OVR THE AREA SO SHEAR MAY NOT
BE AS MUCH OF AN ISSUE.  ON MONDAY...THE FLOW ALOFT BECOMES A BIT
MORE WLY AS DOES THE WINDS AT THE SFC.  AS A RESULT THE POTENTIAL
FOR THUNDERSTORMS IN THE AFTN AND EVENING WILL LESSEN AS
WELL...ESPIECIALLY ALONG THE URBAN CORRIDOR.  THE LOW LEVEL THETA-E
RDG IS PROGGED TO BE ALONG THE ERN BORDER.  THIS WILL ALLOW FOR THE
BEST POTENTIAL FOR THUNDERSTORMS TO BE IN THE AREA DURING THE LATE
AFTN AND EVENING HOURS.  SLGT CHC ON MONDAY IN THE GRIDS LOOKS FINE
AT THIS POINT.  WILL LEAVE THE RMNDR OF THE FCST AS IS.

&&

.BOU...NONE.

&&

RPK/COOPER
Hazardous weather outlook, Jun 25, 10:56 AM MDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1056 AM MDT SAT JUN 25 2005

COZ030>051-261200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1056 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND SPREAD
ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING HOURS.  STORMS
COULD ALSO DEVELOP ALONG A BOUNDARY FROM EASTERN ADAMS COUNTY SOUTH
INTO CENTRAL ELBERT COUNTY.   SOME OF THE STORMS COULD BE SEVERE
OVER NORTHEAST COLORADO WITH LARGE HAIL BEING THE MAIN THREAT.  IN
ADDITION LOCALLY HEAVY RAINFALL MAY ALSO OCCUR IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH SUNDAY.  ENOUGH INSTABILITY AND WIND SHEAR WILL EXIST IN THE
ATMOSPHERE TO SUPPORT A FEW SEVERE THUNDERSTORMS ACROSS THE FRONT
RANGE METRO AREAS AND EASTERN PLAINS...WITH LARGE HAIL AND HEAVY
RAINFALL BEING THE PRIMARY THREATS.

THE ATMOSPHERE IS THEN EXPECTED TO DRY SOMEWHAT EARLY NEXT WEEK.
THIS SHOULD REDUCE THE THREAT OF THUNDERSTORMS AND ANY SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM.

D-L/BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:45 PM MDTSevere Thunderstorm WarningBOUSedgwick48 min
Jun 24, 8:45 PM MDTSevere Thunderstorm WarningBOUWashington45 min
Jun 24, 9:18 PM MDTSevere Thunderstorm WarningBOUWashington42 min
Jun 24, 10:37 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld53 min
Jun 25, 3:58 PM MDTSevere Thunderstorm WarningBOUAdams, Weld47 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.